Five months after mini TT with lipo, I have swelling, excessive menstrual bleeding, major abdominal pain and bloating. Why?

I am five months from having mini tt with lipo and breast lift. I have abdominal swelling, major abdominal pain and long excessive menstrual bleeding. It is now 14 days of bleeding. I cannot control my bladder and I feel gas moving which really hurts but I am not constipated. It feels muscular. I've been consistent with a compression. I've been to the GYN and had sonogram. Saw a small 2cm cyst. GYN showed no concern. With all the pain, swelling and excessive bleeding, something isn't right...

Doctor Answers 4

Complications 5 Months Post Mini Tummy Tuck

I am sorry for your current struggles.  It sounds like you have multiple issues going on here and each one has examined and investigated in a different way.  The bleeding may not have much to do with the surgery because it happened so far after the actual procedure.  Early bleeding after surgery can happen and is usually due to the stress of the surgery.  But this far out of surgery, one would have to consider different reasons.  The GI symptoms have to be investigated with proper endoscopy or possibly a CT scan just to make sure nothing else is going on.  With so many variables, it is difficult to pinpoint exactly what is going on.  I recommend follow up with your surgeon and primary care doctor for proper referral and diagnosis.  I wish you the best with the resolution of this situation. 

Orange County Plastic Surgeon
5.0 out of 5 stars 19 reviews

Post Mini TT with problems

Your uterus and bladder are intra-abdominal organs and mini tummy tucks do not go inside the abdomen. If something inadvertently went wrong you would have had symptoms before this. Sometimes major surgery can cause changes in your hormone levels which could be the cause of this. I would revisit the issue with your GYN.

Karen Quigley, MD
Memphis Plastic Surgeon
4.8 out of 5 stars 24 reviews

Bleeding and pain

If your symptoms started immediately after the tummy tuck, they may be related to the surgery.  If your symptoms started 5 months after the surgery, you should look for another cause.  It is very unusual to even see the bowel, bladder, uterus, during a tummy tuck (especially a mini) unless large hernias are being fixed at the same time.  Perhaps a uro-gynecologist could sort this out for you.  Look for one in your area.  Best of luck.

Nicholas Husni, MD, PhD, FACS
Cleveland Plastic Surgeon
5.0 out of 5 stars 5 reviews

Post mini TT problems

Dear Quinzy,
  Sorry for your problems, however without pictures or physical examination it is impossible to even start to guess about what is going on with you.
   The best that I can come up with , based on your story, is to consult with a urologist and gastroenterologist, to find out what is causing your urinary and bowel problems.
  It will be interesting to get from you the theory of your surgeon (which I hope is board certified plastic surgeon) , as to the cause of your signs and symptoms.
  I wish you all the best and speedy recovery,
                       Dr Widder

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.